MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L DE C.V. KYPHON EXPRESS II INFLATABLE BONE TAMP

MEDTRONIC MEXICO S. DE R.L DE C.V. KYPHON EXPRESS II INFLATABLE BONE TAMP
Catalog Number KE102
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with compression fracture and underwent balloon kyphoplasty.During the surgery, the balloon did not inflate.The balloon was inserted in the cannula and it ruptured during inflation.There was no hole in the balloon prior to rupture and the balloon ruptured immediately after inflation.The contrast media was leaked.The patient was not allergic to the contrast medium.The product came in contact with the patient.There were no patient complications as a result of event.There was no delay in procedure time as a result of event.

Brand Name
KYPHON EXPRESS II INFLATABLE BONE TAMP
Common Device Name
TAMP
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L DE C.V.
avenida paseo cucapah # 10510
parque industrial ei lago
tijuana,bc 22570
MX  22570
MDR Report Key8195764
Report Number9612164-2018-03771
Device Sequence Number1552872
Product Code HXG
UDI-Device Identifier00643169143791
UDI-Public00643169143791
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K123771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKE102
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2018
Initial Report FDA Received Date12/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1